Alert archive / Florida / Flood Watches in 2018
Flood Watch 1, NWS Melbourne, FL
NWS Melbourne, FL issued this flood watch at May 25, 2018, 4:00 PM EDT for 6 counties in Florida. It took effect at May 26, 2018, 2:00 PM EDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2018, 4:00 PM EDT (20:00 UTC)
- In effect from
- May 26, 2018, 2:00 PM EDT
- Expired
- May 28, 2018, 2:23 PM EDT
- In force
- 48 hr
- Issued by
- NWS Melbourne, FL
- Flood severity
- None
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 924 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
030 WGUS62 KMLB 252000 FFAMLB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Melbourne FL 400 PM EDT Fri May 25 2018 ...FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH THE HOLIDAY WEEKEND... FLZ041-044>047-053-054-058-059-064-141-144-147-272000- /O.NEW.KMLB.FA.A.0001.180526T1800Z-180529T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Volusia County-Northern Lake County-Orange-Seminole- Southern Brevard County-Osceola-Indian River-Okeechobee-St. Lucie- Martin-Coastal Volusia County-Southern Lake County- Northern Brevard County- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Cocoa, and Titusville 400 PM EDT Fri May 25 2018 ...FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY EVENING... The National Weather Service in Melbourne has issued a * Flood Watch for a portion of east central Florida, including the following areas, Coastal Volusia County, Indian River, Inland Volusia County, Martin, Northern Brevard County, Northern Lake County, Okeechobee, Orange, Osceola, Seminole, Southern Brevard County, Southern Lake County, and St. Lucie. * From Saturday afternoon through Monday evening * A prolonged period of heavy rainfall potential is expected across the area as Alberto moves northward through the Gulf of Mexico and pulls deep tropical moisture over east central Florida. Widespread rainfall amounts of 3 to 5 inches are possible. Storm total rainfall amounts may reach up to 6 to 8 inches in localized by Monday. This will cause a concern for flooding across east central Florida, especially in areas that received heavy rainfall earlier this month. * Heavy rainfall will have the potential to cause flooding on roadways and in low-lying and poor drainage areas. Do not drive across flooded roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Volkmer
2 follow-up statements
027 WGUS62 KMLB 271839 FFAMLB Flood Watch National Weather Service Melbourne FL 239 PM EDT Sun May 27 2018 ...FLOOD WATCH CANCELLED FOR VOLUSIA, LAKE, SEMINOLE, ORANGE, AND OSCEOLA COUNTIES... ...FLOOD WATCH REMAINS IN EFFECT FOR BREVARD, INDIAN RIVER, SAINT LUCIE, MARTIN, AND OKEECHOBEE COUNTIES... FLZ041-044>046-053-141-144-271945- /O.CAN.KMLB.FA.A.0001.000000T0000Z-180529T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Volusia County-Northern Lake County-Orange-Seminole- Osceola-Coastal Volusia County-Southern Lake County- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Celebration, Kissimmee, Saint Cloud, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, and Groveland 239 PM EDT Sun May 27 2018 ...FLOOD WATCH IS CANCELLED... The Flood Watch for Volusia, Lake, Seminole, Orange, and Osceola counties has been cancelled. Drier air wrapping around Subtropical Storm Alberto has limited rainfall coverage today and will continue to do so into early Monday; however, showers and thunderstorms capable of producing very heavy downpours remain in the forecast through the upcoming work week. $$ FLZ047-054-058-059-064-147-290000- /O.CON.KMLB.FA.A.0001.000000T0000Z-180529T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southern Brevard County-Indian River-Okeechobee-St. Lucie-Martin- Northern Brevard County- Including the cities of Melbourne, Palm Bay, Rockledge, Sebastian, Vero Beach, Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, Stuart, Cocoa, and Titusville 239 PM EDT Sun May 27 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... The Flood Watch continues for * A portion of east central Florida, including the following areas, Indian River, Martin, Northern Brevard County, Okeechobee, Southern Brevard County, and St. Lucie. * Through Monday evening * Deep tropical moisture will remain in the wake of Alberto and keep high rain chances in the forecast through Monday night. Individual periods of showers and isolated thunderstorms with heavy downpours will be capable of producing 2 to 3 inches of rain in a short period. In areas that see multiple rounds of showers and thunderstorms, total rainfall amounts could reach 4 to 6 inches by Monday night. * Heavy rainfall will have the potential to cause flooding on roadways and in low-lying and poor drainage areas particularity in areas that received heavy rainfall over the past several weeks. Do not drive across flooded roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Ulrich
335 WGUS62 KMLB 281823 FFAMLB Flood Watch National Weather Service Melbourne FL 223 PM EDT Mon May 28 2018 ...Flood Watch Has Been Cancelled... ...Afternoon and Evening Showers and Storms Will Continue This Week... FLZ047-054-058-059-064-147-281930- /O.CAN.KMLB.FA.A.0001.000000T0000Z-180529T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southern Brevard County-Indian River-Okeechobee-St. Lucie-Martin- Northern Brevard County- Including the cities of Melbourne, Palm Bay, Rockledge, Sebastian, Vero Beach, Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, Stuart, Cocoa, and Titusville 223 PM EDT Mon May 28 2018 ...FLOOD WATCH IS CANCELLED... The Flood Watch for Brevard, Indian River, Saint Lucie, Martin, and Okeechobee counties has been cancelled. The threat for widespread heavy rain has diminished; however, lingering moisture left in the wake of Alberto will keep precipitation chances high through the upcoming work week. Afternoon and early evening showers and thunderstorms will be capable of producing 2 to 3 inches of rain in a short 60 to 90 minute period. $$ Ulrich
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flood watch went out at May 25, 3:48 PM EDT, 12 minutes earlier.
Area forecast discussion, May 25, 3:48 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
348 PM EDT Fri May 25 2018
.DISCUSSION...
...Flood Watch in effect for East Central Florida over the Holiday
Weekend...
...Locally Heavy Rainfall is Expected...
Current-Tonight...Deeper moisture has moved northward across central
Florida this afternoon though short range guidance indicates a
slight rebuilding of the Atlantic ridge across the area from late
evening and overnight before another surge of moisture moves up
toward the Treasure Coast late tonight. Short range guidance POPs
are in variable agreement with scattered evening convection expected
to linger into this evening across the northern interior and then
ending, but continuing chances overnight along the Treasure coast
where some Atlantic showers and isolated storms will move back
onshore through the late night hours. Some locally heavy rainfall
will be possible into the evening across much of east central
Florida except the Volusia coast and then some heavy rain showers
possible across the Treasure Coast late.
Saturday...Alberto will move northward into the southeast Gulf into
Sat afternoon with another surge of deep tropical moisture lifting
into southern sections in the morning and central/and nrn interior
sections into the afternoon. The deep moisture will support rain
chances in the likely range from southern sections to Orlando and
Lake county with slightly lower rain chances in the scattered range
for the Volusia coast. With the tropical moisture on the east side
of Alberto making its way to east central Florida, expect the risk
of locally heavy rainfall amounts up to 2-3 inches in localized
areas. A Flood Watch will be in effect from Saturday afternoon
through the holiday weekend. Extensive cloud cover will limit high
temperatures from 80-82 south to 83-85 from Orlando northward.
Saturday night...Alberto should move northward across the central
Gulf with deep moisture continuing and outer tropical rain bands
moving northward over the peninsula. The threat for locally heavy
rain will continue as well as a very low threat for a few storms to
develop rotation with low level helicity increasing Tue-Thu...A wet
pattern persists through at least the middle of next week as a deep
S/SW flow keeps a very moist airmass across the region. Scattered to
numerous showers and thunderstorm expected each day with convective
development becoming more diurnally driven, with greatest coverage
into the afternoon hours. Localized flooding issues will continue to
be a concern due to the rain soaked grounds following the holiday
weekend. across the area overnight. Will continue rain chances from
50-60 percent.
Sunday...Low level flow will become SSE/S with PWATs from 2.1-2.3
inches and a plume of deep tropical moisture continuing over the
peninsula. This set up looks like it will be supportive of northward
moving shower bands with locally heavy rainfall amounts up to 2 to 3
inches. Temps will be held down by persistent cloud cover in the
lower 80s. Rain chances will be near 80 percent.
Memorial Day...Alberto will slow down its forward speed on Monday
and this will keep a deep plume of tropical moisture across eastern
portions of the peninsula. Low level flow from the S/SSW will
continue to focus heavy rain showers across the area. The Flood
Watch will continue through the day with another day with locally
heavy rainfall leading to a concern for flooding in some areas that
experience heavy rain. Rain chances will remain high near 80
percent.
Tue-Thu...A wet pattern persists through at least the middle of next
week as a deep S/SW flow keeps a very moist airmass across the
region. Scattered to numerous showers and thunderstorm expected each
day with convective development becoming more diurnally driven, with
greatest coverage into the afternoon hours. Localized flooding
issues will continue to be a concern due to the rain soaked grounds
following the holiday weekend.
&&
.AVIATION...
VFR outside of showers and storms. Scattered to numerous showers and
storms will continue through this evening mainly across the interior
terminals and MLB southward along the coast. MVFR and IFR
ceilings/visibilities will be possibly in the heaviest showers and
storms. A chance of showers will continue overnight into Saturday
morning along the coast from VRB-SUA.
&&
.MARINE...
Tonight...SE winds will increase some to near 15 knots overnight
with seas building to 3 to 5 feet. Scattered showers and isolated
storms will be possible across the waters with higher coverage south
of Sebastian Inlet.
Saturday...SE winds will increase to near 20 knots across the srn
waters and 15-20 knots nrn waters. Expect Exercise Caution and
Advisory headlines to be required on Saturday and then Advisory
conditions continuing through the holiday weekend.
Sunday...Southerly winds to 20 knots, advisory conditions and
widespread showers and scattered storms are expected with deep
moisture to the east of Alberto in the central Gulf. This will cause
hazardous boating conditions across the Atlantic.
Mon-Tue...Currently model guidance indicates a slow improvement in
winds and seas through early next week, as southerly winds gradually
decrease. However, poor boating conditions will likely continue for
much of the waters through at least Memorial Day for southerly winds
15-20 knots and seas up to 6 feet.
&&
.HYDROLOGY...
A prolonged period of locally heavy rainfall potential is expected
across east central Florida as Alberto moves northward through the
Gulf of Mexico toward the northern Gulf coast. Daily rainfall
amounts may reach 2-3 inches over multiple days from Saturday
through Memorial Day in localized areas. Storm total rainfall may
reach up to 6-8 inches in spots by Monday. This will cause a concern
for flooding across east central Florida, especially in areas that
received heavy rainfall earlier this month.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 72 83 74 82 / 20 30 60 80
MCO 71 83 73 83 / 30 60 60 80
MLB 75 83 77 83 / 30 60 70 80
VRB 74 82 76 84 / 50 60 70 80
LEE 72 84 73 83 / 30 60 60 80
SFB 71 84 72 83 / 20 50 60 80
ORL 72 83 73 83 / 30 60 60 80
FPR 72 82 76 84 / 50 70 70 80
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch from Saturday afternoon through Monday evening for
Coastal Volusia County-Indian River-Inland Volusia County-
Martin-Northern Brevard County-Northern Lake County-
Okeechobee-Orange-Osceola-Seminole-Southern Brevard County-
Southern Lake County-St. Lucie.
AM...None.
&&
Volkmer/Ulrich/CombsHazardous weather outlook, May 25, 2:46 AM EDT, 13 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 246 AM EDT Fri May 25 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-252000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 246 AM EDT Fri May 25 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Increasing moisture will be responsible for an increase in showers with embedded afternoon lightning storms, mainly inland from the coast and south of metro Orlando to Titusville. Brief periods of heavy rain, cloud to ground lightning strikes, and wind gusts to around 40 mph will occur with the strongest activity. .FLOOD IMPACT... Minor nuisance type flooding will be possible where briefly heavy rains fall. Some locations are experiencing saturated soil due to heavier rains last week. .RIP CURRENT IMPACT... Weather and ocean conditions will produce a Moderate risk of rip currents at the beaches of east central Florida. The threat of rip currents will be most pronounced around time of low tide near midday this afternoon. Always swim within sight of a lifeguard and do not swim alone. .MARINE THUNDERSTORM GUST IMPACT... Wind gusts in stronger storms over lakes and bodies of water will approach 35 to 40 mph this afternoon. Gusts over the Atlantic waters may also be briefly greater than 35 knots in stronger marine based storms moving northwest this afternoon. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A developing tropical disturbance near the Yucatan peninsula will lift northward over the eastern gulf and is expected to develop into a tropical or sub-tropical low by Saturday. The system is forecast to track northward Sunday through Memorial Day. Deep tropical moisture will remain across the region and locally heavy rainfall is expected through at least Memorial Day as a very moist tropical airmass lingers while producing bands of heavy showers and scattered lightning storms across east central Florida. The main hazard with this system will be locally heavy rainfall with the potential for localized flooding. Dangerous cloud to ground lightning strikes, gusty winds and an isolated tornado will also be a concern as the system moves generally northward over the Gulf of Mexico. Boating conditions are expected to deteriorate heading during the holiday weekend. Expect increasing winds and building seas with higher shower and lightning storm chances. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Pendergrast
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.